STEVEN K. KRUEGER, M.D.; EDWARD ANDRES, M.D.; ERNEST WEINAND, M.D.
To the editor: Thrombosis associated with thrombocytopenia is a common, life-threatening complication of heparin therapy (1-5). Treatment has been unsatisfactory. We report here the successful treatment with urokinase of a patient with heparin-induced thrombocytopenia and thrombosis.
A 57-year-old male smoker who had insulin-dependent diabetes was hospitalized with acute pain in the left hand and arm and a blue-gray, cold, pulseless left arm. Angiography showed total occlusion of the left subclavian artery. Treatment with intra-arterial streptokinase, 5000 U/h, resulted 6 hours later in the thrombosis being dislodged into the brachial artery, but eventually the patient required embolectomy. The hand and arm
Learn more about subscription options.
Register Now for a free account.
KRUEGER SK, ANDRES E, WEINAND E. Thrombolysis in Heparin-Induced Thrombocytopenia with Thrombosis. Ann Intern Med. 1985;103:159. doi: 10.7326/0003-4819-103-1-159_1
Download citation file:
Published: Ann Intern Med. 1985;103(1):159.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only